Maryland, 2015

Tornado and Damaging Winds in Maryland, June 20, 2015

June 20, 2015 · NWS LWX · 31 events in 9 counties and zones

A stalled frontal boundary acted as the triggering point for an initial line of showers and thunderstorms, with many of the storms becoming severe with strong moisture advection combining with diurnal heating and leading to an unstable air mass. The remnants of Tropical System Bill moved through the Mid-Atlantic overnight, continuing the severe threat late into the early part of the overnight…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$34,000
Crop damage
$1,000
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A stalled frontal boundary acted as the triggering point for an initial line of showers and thunderstorms, with many of the storms becoming severe with strong moisture advection combining with diurnal heating and leading to an unstable air mass. The remnants of Tropical System Bill moved through the Mid-Atlantic overnight, continuing the severe threat late into the early part of the overnight hours. As winds backed with the tropical system, increasing directional and magnitude shear led to the development of tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 20, 2:18 PM EST, 57 minutes earlier.

Area forecast discussion, Jun 20, 2:18 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT SAT JUN 20 2015

.SYNOPSIS...
REMNANTS OF TROPICAL CYCLONE BILL WILL TRACK EAST ACROSS THE AREA
TONIGHT. A COLD FRONT APPROACHES FROM THE WEST SUNDAY...MOVING
THROUGH SUNDAY NIGHT BEFORE STALLING ON MONDAY. THE REMAINDER OF
THE WEEK WILL BE UNSETTLED AT TIMES AS DISTURBANCES INTERACT WITH
A WARM AND HUMID AIRMASS.

&&

.NEAR TERM /THROUGH SUNDAY/...
MULTIPLE HAZARD WEATHER SITUATION THROUGH THIS EVENING AS REMNANTS
OF TROPICAL CYCLONE BILL APPROACH. SEVERE THUNDERSTORM AND FLASH
FLOOD WATCHES IN EFFECT. THE SEVERE WEATHER THREAT WILL PEAK FROM
LATE AFTERNOON THROUGH MID EVENING...WITH POSSIBLE FLOODING ISSUES
LINGERING OVERNIGHT DEPENDING ON EVOLUTION OF RAINFALL.

BREAK IN CLOUDS NOW OCCURRING ACROSS THE ENTIRE AREA AND INSTBY IS
INCREASING. SHEAR THROUGHOUT THE ATMOSPHERE WILL INCREASE AS THE
SYSTEM APPROACHES...AND A SOUTHERLY LLJ WILL DEVELOP THIS EVENING.
IT IS IMPORTANT TO POINT OUT THAT WHILE CURRENTLY A SEVERE WATCH HAS
BEEN ISSUED...THE TORNADO THREAT IS NON-ZERO. TWO AREAS OF CONCERN -
ONE ALONG A STALLED BOUNDARY NEAR THE MD/PA BORDER...AND THE SECOND
AS LOW LEVEL WINDS POSSIBLY BACK A BIT THIS EVENING. IN
COLLABORATION WITH SPC AND NEIGHBORING OFFICES...WILL MONITOR FOR
POTENTIAL TO CHANGE TO A TORNADO WATCH FOR PARTS OF THE AREA IF
NEEDED. ANY HAIL THREAT WOULD LIKELY BE EARLIER WITH GREATER
INSTBY...THEN WBZ HEIGHTS REALLY RISE AS CIRCULATION CENTER
APPROACHES.

SAID TROPICAL AIRMASS WILL RESULT IN HEAVY RAIN RATES. THE
DEFORMATION AXIS WILL LIKELY SET UP NORTH OF THE AREA...BUT WE WILL
BE ABLE TO REALIZE ABUNDANT MOISTURE AT THE NOSE OF LLJ AND POSSIBLE
TRAINING STORMS WHICH COULD RESULT IN FLASH FLOODING. THE NORTHERN
TIER OF THE AREA MAY BE MOST SUSCEPTIBLE TO THIS. SHOULD SEE A
DECREASE IN STORM ACTIVITY AFTER MIDNIGHT AS THE LOW PASSES TO EAST.

FOR SUNDAY...HEIGHT RISES BEHIND THE LOW MAY RESULT IN A MOSTLY DRY
DAY. HOWEVER A COLD FRONT WILL BE APPROACHING FROM THE NW. SOME
STORMS MAY APPROACH NORTHERN AND WESTERN AREAS DURING THE AFTERNOON
AND NOT OUT OF THE QUESTION THESE COULD BE STRONG...BUT THAT MAY BE
MORE OF AN EVENING ISSUE. MAY SEE A FAIR AMOUNT OF SUN...WHICH WILL
RESULT IN HOT TEMPS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
UPPER LEVEL ENERGY MOVING EAST ACROSS THE GREAT LAKES WILL PUSH A
COOL FRONT SOUTH AND EAST OF OUR FORECAST REGION SUNDAY NIGHT. THERE
REMAINS A SLIGHT CHANCE FOR SHOWERS OR A THUNDERSTORM WITH THE
BETTER POSSIBILITY IN THE WEST AND NORTHERN AREAS. LOWS SUNDAY NIGHT
WILL BE A FEW DEGREES ABOVE NORMAL.

HIGH PRESSURE IN THE WEST WILL NOSE EASTWARD BEHIND THE STALLING
COOL FRONT IN SOUTHERN VIRGINIA MONDAY. HIGHS WILL BE A FEW DEGREES
ABOVE NORMAL WITH A LIGHT WEST TO NORTHWEST WIND. THERE IS A CHANCE
OF SHOWERS OR A THUNDERSTORM...MAINLY IN THE AFTERNOON AND IN THE
VIRGINIA PIEDMONT AND CENTRAL SHENANDOAH VALLEY.

THE STALLED FRONT WILL CREEP NORTHWARD MONDAY NIGHT...KEEPING A
SLIGHT CHANCE OF SHOWERS OR PERHAPS A THUNDERSTORM IN PARTS OF THE
REGION. LOWS MONDAY NIGHT WILL BE A FEW DEGREES COOLER WITH LIGHT
NORTHWEST WINDS BECOMING MORE SOUTHWESTERLY AS THE WARM FRONT MOVES
NORTH.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE BEGINS WITH QUASI-ZONAL FLOW PATTERN AT MID- AND UPPER-LEVELS
AND GRADIENT IN BELT OF STRONGER W NORTHWESTERLIES BISECTING CWA.
WEST COAST RIDGE/EAST COAST TROUGH DEVELOPS THROUGH THE
EXTENDED...KEEPING CWA IN NORTHWESTERLY FLOW ALOFT AS COMPACT WEAK
IMPULSES EMBEDDED IN THE FLOW TRACK ACROSS OUR REGION.

TUE LOOKS TO BE VERY HOT...WITH DOWNSLOPING WESTERLY FLOW. 850 MB
TEMPS AOA 20C...WHICH WILL LIKELY TRANSLATE TO SFC TEMPS AT LEAST IN
THE M/U 90S. STILL SOME MODEL UNCERTAINTY WITH REGARDS TO LOW-LEVEL
MOISTURE...WITH SOME GUIDANCE SUGGESTING TDS IN U60S/L70S AND OTHERS
INDICATING L/M60S. FOR NOW...SETTLED WITH A BLEND...WITH HIGH TEMPS
IN M90S AND TDS U60S. REGARDLESS...HEAT INDICES GENERALLY AOA 100F.

WHILE MODELS BEGIN TO DIVERGE AFTER DAY 4...OVERALL PATTERN SUGGESTS
TEMPS WILL BE CLOSER TO SEASONAL NORMS (HIGHS IN 80S...LOWS IN
M/U60S)...WITH A SLIGHT COOLING TREND TOWARD WEEKS END. DIURNAL TSTM
CHANCES WILL CONTINUE NEARLY EACH DAY IN WARM AND HUMID AIRMASS.
EXCEPTION TO DIURNAL STORMS WOULD BE TSTM COMPLEXES THAT FORM TO OUR
WEST AND MOVE OVER OUR AREA DURING THE OVERNIGHT IN NW FLOW.
INTENSITY OF ANY TSTMS WILL DEPEND ON TIMING AND JUXTAPOSITION OF
INSTABILITY WITH WIND FIELD...THINGS THAT ARE TOO DIFFICULT TO
DISCERN THIS FAR OUT. HOWEVER...WE ARE IN OUR CLIMO PEAK SVR
SEASON...AND WIND FIELD REMAINS MODERATE THROUGH THE WEEK...SO WILL
NEED TO MONITOR.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS LIKELY AT MOST OF THE TERMINALS THROUGH THE AFTERNOON.
AND THUNDERSTORM DEVELOPMENT WILL BE SCATTERED...WITH HIGHEST
COVERAGE WEST OF BLUE RIDGE. WIDESPREAD THUNDERSTORM COVERAGE IS
EXPECTED THIS EVENING...HOWEVER AVIATION IMPACTS WILL LIKELY BE
BRIEFER AND MORE UNCERTAIN. HAVE A PERIOD OF MVFR CONDITIONS...BUT
IFR IS POSSIBLE AT TIMES. STRONG WIND GUSTS ALSO POSSIBLE. QUESTIONABLE
HOW LOW CIGS MAY DROP LATER TONIGHT. VFR CONDITIONS RETURN SUNDAY
MORNING AND SHOULD CONTINUE THROUGH THE DAY. ANY STORMS WILL
LIKELY STAY NW OF THE TERMINALS.

MVFR CONDITIONS WILL BE POSSIBLE WITH ANY SHOWER OR THUNDERSTORM
ACTIVITY SUNDAY NIGHT...PRIMARILY NEAR MRB...MTN...AND BWI.
ELSEWHERE WILL HAVE VFR CONDITIONS. VFR CONDITIONS MONDAY WITH
HIGH PRESSURE IN CONTROL. A STRAY SHOWER OR AFTERNOON THUNDERSTORM
NEAR CHO TERMINAL MAY CREATE MVFR CONDITIONS. VFR CONDITIONS
MAINLY MONDAY NIGHT AT ALL TERMINALS.

VFR CONDITIONS EXPECTED TUE-THU...EXCEPT IN ISO TSTMS WHERE SUB-VFR
CONDS ARE POSSIBLE.

&&

.MARINE...
SOUTHERLY OR SE WIND GUSTS WILL BEGIN INCREASING ACROSS THE WATERS
THIS AFTERNOON INTO EVENING AHEAD OF REMNANTS OF TROPICAL CYCLONE
BILL. ONLY HEADLINE CHANGE WAS TO EXTEND THE SCA ONE ZONE FARTHER UP
THE BAY AND ATTACHED ESTUARIES. A BIGGER CONCERN FROM LATE
AFTERNOON THROUGH TONIGHT WILL BE THUNDERSTORMS AND HEAVY RAIN. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT AND SMW/S WILL BE LIKELY.
PRECIP ENDS EARLY SUNDAY MORNING...WITH WINDS BECOMING WESTERLY AND
EVENTUALLY FALLING BELOW SCA VALUES.

NO MARINE HAZARDS EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.

WINDS COULD BRIEFLY APPROACH SCA CRITERIA IN SOUTHWESTERLY FLOW TUE.
NO HAZARDS EXPECTED WED-THU...EXCEPT IN ISO TSTM ACTIVITY.

&&

.TIDES/COASTAL FLOODING...
WATER LVLS RUNNING PRETTY CLOSE TO ASTRO NORMALS ATTM. NO ISSUES
ANTICIPATED TONIGHT...ALTHOUGH LVLS WILL START TO INCREASE IN SLY
FLOW AHEAD OF THE REMNANTS OF BILL. THESE WINDS WILL BE RAMPING UP
TONIGHT. THE NEARING LOW AND THE SLY FLOW AHEAD OF IT MAY BE
ENOUGH TO DRAW WATER INTO THE ESTUARY.

ONE SITE THAT HAS BEST CHANCE TO EXCEED MINOR CRITERIA ATTM IS
ANNAPOLIS... AND BELIEVE THAT WL BE ON THE ORDER OF A FEW INCHES.
BALTIMORE SHOULD EXCEED CAUTION STAGE...AND NORTH BEACH SHOULD
COME CLOSE AS WELL. HOWEVER VIGILANCE SHOULD BE EMPLOYED
EVERYWHERE ON THE WESTERN SHORE OF THE BAY SUNDAY MORNING AS THIS
IS A FLUID FORECAST.

FORECAST GUIDANCE ON THE UPPER TIDAL POTOMAC SUGGESTS NO ISSUES
ANTICIPATED ATTM. AGAIN...WL CONTINUE TO MONITOR.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
     MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
     MORNING FOR MDZ004>006-011-013-014-503>508.
     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MDZ003-501-502.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ025>027-029-030-
     503-504-507-508.
     FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
     MORNING FOR VAZ039-040-051>054-501-502-505-506.
     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ028-031.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ055-501-502-505-
     506.
     FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WVZ050>053-503-
     504.
MARINE...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY
     MORNING FOR ANZ535-538.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     SUNDAY FOR ANZ531-532-538>541.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT SUNDAY FOR ANZ533-542.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ534-537-543.

&&

SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...KLW
LONG TERM...MSE
AVIATION...ADS/MSE/KLW
MARINE...ADS/MSE/KLW
TIDES/COASTAL FLOODING...HTS/ADS
Hazardous weather outlook, Jun 20, 1:36 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
236 PM EDT SAT JUN 20 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-210945-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
236 PM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH SUNDAY
MORNING FOR MOST OF THE AREA EXCEPT SOUTHERN MARYLAND. PLEASE
REFER TO FLOOD MESSAGE WBCFFALWX FOR MORE DETAILS.

 A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 11 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-210945-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
236 PM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH SUNDAY
MORNING FOR CENTRAL AND WESTERN MARYLAND...EASTERN WEST VIRGINIA
AND MOST OF NORTHERN VIRGINIA. PLEASE REFER TO FLOOD MESSAGE
WBCFFALWX FOR MORE DETAILS.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 11 PM EDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN ACTIVATED.

The radar

The Sterling radar (KLWX), 79 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Anne Arundel

When
June 20, 3:15 PM EST
Where
Anne Arundel County, 1.75 mi NW of Bestgate
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.000, -76.570

A tree was reported down on Harbarts Court at Sigfriend Court.

Tornado, Frederick

When
June 20, 6:39 PM EST to 6:45 PM EST
Where
Frederick County, 0.77 mi NNE of Tuscarora to 2.09 mi E of Pleasant View
Rating
EF0
Path length
1.47 mi
Path width
75 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
39.260, -77.465

A team from the National Weather Service in Sterling, VA conducted a ground survey of tornado damage along a 1.5 mile path beginning near the intersection of Tuscarora Road and Buckeystown Pike, then moved northeast to Greenfield Road. Based on this|survey along with radar data, the team determined an EF-0 tornado occurred along this path.

The tornado was approximately 75 yards wide with maximum winds of 65 mph. Large tree branches were snapped half way up and trees were nearly pushed over from south to north near the intersection of Tuscarora Road and Buckeystown pike. Additional tree damage occurred at two residences just north of the intersection. Another small tree was snapped over in a southeast to northwest direction|about one half mile north of the residences. A large tree was snapped over at the base in a north to south direction at a residence just off Buckeystown Pike near Greenfield Road. On the backside of the residence and along Greenfield Road, an|additional large tree branch was also snapped in a north to south direction. No additional damage was noted to the north of Greenfield Road.

Thunderstorm Wind, Frederick

When
June 20, 6:44 PM EST
Where
Frederick County, 0.66 mi E of Points of Rocks
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.279, -77.538

A tree was reported down near the 1700 block of Ballender Creek Pike.

Thunderstorm Wind, Washington

When
June 20, 6:44 PM EST
Where
Washington County, 0.69 mi N of Chewsville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.660, -77.630

A tree was reported down on Route 62 near Old Forge Rd.

Thunderstorm Wind, Frederick

When
June 20, 6:46 PM EST
Where
Frederick County, 1.07 mi W of Buckeystown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.330, -77.450

A tree was reported near the intersection of New Design Rd and Manor Woods Rd.

Thunderstorm Wind, Frederick

When
June 20, 6:46 PM EST
Where
Frederick County, 1.74 mi ESE of Feagaville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
Trained Spotter
Coordinates
39.370, -77.450

A 5 inch diameter tree was knocked down and several dozen 3-inch branches were scattered around the ground. Half of the spotters corn crop was destroyed. Reported by FK042.

Thunderstorm Wind, Frederick

When
June 20, 6:54 PM EST
Where
Frederick County, 1.64 mi SSE of Feagaville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.359, -77.466

A tree was reported down near the intersection of Ballenger Creek Pike and South Renn Rd.

Thunderstorm Wind, Charles

When
June 20, 7:38 PM EST
Where
Charles County, Rison
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.550, -77.180

Several branches about 3 inches in diameter were reported scattered around the ground.

Thunderstorm Wind, Howard

When
June 20, 7:38 PM EST
Where
Howard County, 1.14 mi SE of Dayton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.218, -76.966

A tree was reported down at the intersection of Ten Oaks Rd and Smallwood Court.

Thunderstorm Wind, Howard

When
June 20, 7:38 PM EST
Where
Howard County, 0.8 mi WSW of East Lioak
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.226, -76.894

A tree was reported down on Rivendell Lane near Harpers Farm Rd.

Thunderstorm Wind, Howard

When
June 20, 7:45 PM EST
Where
Howard County, 1.66 mi ESE of Jonestown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.212, -76.791

A tree was reported down on Old Montgomery Rd near Brightfield Rd.

Thunderstorm Wind, Howard

When
June 20, 7:45 PM EST
Where
Howard County, 1.49 mi WNW of Dorsey
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.192, -76.773

A tree was reported down on Meadow Ridge Rd near Huntshire Dr.

Thunderstorm Wind, Howard

When
June 20, 7:48 PM EST
Where
Howard County, 0.97 mi SE of Elkridge
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.209, -76.709

A tree was reported down near the 5500 block of Race Rd.

Thunderstorm Wind, Baltimore

When
June 20, 7:54 PM EST
Where
Baltimore County, 1.27 mi WNW of Halethorpe to 1.48 mi WNW of Halethorpe
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.260, -76.720

A tree was reported down on Valley Rd between Wilkens Ave and Hilltop Ave.

Thunderstorm Wind, Baltimore

When
June 20, 7:59 PM EST
Where
Baltimore County, 0.87 mi SW of Woodlawn
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.310, -76.740

Numerous tree tops were snapped and tree limbs were reported across the ground near the interchange of I-695 and Security Blvd.

Thunderstorm Wind, Baltimore

When
June 20, 7:59 PM EST
Where
Baltimore County, 0.54 mi W of Halethorpe
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
39.250, -76.710

Measured at Umbc1.

Thunderstorm Wind, Baltimore

When
June 20, 8:03 PM EST
Where
Baltimore County, 2.98 mi NW of Sparrows Pt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.300, -76.620

A tree was reported down near the 900 block of Cathedral St.

Thunderstorm Wind, Baltimore

When
June 20, 8:05 PM EST
Where
Baltimore County, 3.6 mi N of Sparrows Pt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.321, -76.591

A tree was reported down along Harford Rd.

Thunderstorm Wind, Howard

When
June 20, 8:05 PM EST
Where
Howard County, 1.42 mi WNW of Dorsey
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.191, -76.772

A tree about 10 ft tall was reported down.

Thunderstorm Wind, St. Mary'S

When
June 20, 8:09 PM EST
Where
St. Mary'S County, 1.86 mi ENE of Budds Creek
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.405, -76.796

Numerous trees were reported down around Country Lakes.

Thunderstorm Wind, St. Mary'S

When
June 20, 8:15 PM EST
Where
St. Mary'S County, 1.28 mi ENE of Thompson Corner
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.460, -76.780

A tree was reported down on Thompson Corner Rd.

Thunderstorm Wind, Charles

When
June 20, 8:17 PM EST
Where
Charles County, 1.48 mi NNW of Loves
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.550, -76.740

Numerous small trees were downed and damaged. Reported by CH068.

Thunderstorm Wind, Harford

When
June 20, 8:25 PM EST
Where
Harford County, 0.59 mi NW of Joppa
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.436, -76.377

A tree was reported down on I-95. Reported by WBAL-TV Baltimore.

Thunderstorm Wind, Calvert

When
June 20, 8:32 PM EST
Where
Calvert County, 0.88 mi NW of Stoakley
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.580, -76.610

A tree was reported down near the intersection of Plum Point Rd and Solomons Island Rd.

Thunderstorm Wind, Calvert

When
June 20, 8:33 PM EST
Where
Calvert County, 1.28 mi WSW of Dares Beach
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.560, -76.540

A tree was reported down near the intersection of North Cassell Blvd and Wilson Rd.

Thunderstorm Wind, Harford

When
June 20, 8:41 PM EST
Where
Harford County, 0.76 mi SSW of Gibson
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.569, -76.333

A tree was reported down at the intersection of Prospect Mill Rd and Route 543.

Thunderstorm Wind, Harford

When
June 20, 8:42 PM EST
Where
Harford County, 1.52 mi WNW of Fountain Green
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.555, -76.328

A tree was reported down at the intersection of Thomas Run Rd and Route 543.

Thunderstorm Wind, Harford

When
June 20, 8:46 PM EST
Where
Harford County, 2.29 mi ESE of Gibson Manor
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.593, -76.288

A 5 foot in diameter tree was reported down on multiple power lines on Thomas Run Rd near Kalmia Rd.

Thunderstorm Wind, Anne Arundel

When
June 20, 8:50 PM EST
Where
Anne Arundel County, 0.88 mi SW of Leitch
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
38.760, -76.580

A tree was reported down near the intersection of Franklin Gibson Rd and Leitch Rd. Reported by WBAL-TV Baltimore.

Thunderstorm Wind, Harford

When
June 20, 8:54 PM EST
Where
Harford County, 0.53 mi W of Street
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.670, -76.390

Portions of the roof on a shed and barn were blown off. A hay wagon was completely destroyed.

Thunderstorm Wind, St. Mary'S

When
June 20, 9:10 PM EST
Where
St. Mary'S County, 0.69 mi S of Beachville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.140, -76.420

A tree was reported down across Beachville Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2015Every state in 2015This day in weather historyThe tornado archive for Maryland, 2015Warnings in Maryland, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584536, 584593, 584545, 584550, 584541, 584548, 584546, 584549, 584560, 584562, 584559, 584561, 584563, 584537, 584540, 584542, 584539, 584538, 584598, 584552, 584551, 584547, 584556, 584543, 584544, 584553, 584555, 584554, 584535, 584565, 584564.